Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 17, 2021, 4:02 PM EDT for Louisa County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 17, 2021, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Wakefield, VA
County Louisa County, VA
The radar
The Sterling radar (KLWX), 111 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198
WWUS81 KAKQ 172002
SPSAKQ
Special Weather Statement
National Weather Service Wakefield VA
402 PM EDT Sat Jul 17 2021
VAZ510-511-172045-
Western Hanover-Eastern Louisa-
402 PM EDT Sat Jul 17 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN LOUISA
COUNTY...
At 402 PM EDT, a thunderstorm with heavy rain was located near
Mineral, moving northeast at 30 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Mineral, Bumpass, Pendleton, Beaverdam, Fredericks Hall, Apple Grove
and Cuckoo.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3801 7798 3809 7782 3808 7781 3808 7779
3805 7777 3805 7775 3802 7775 3803 7773
3801 7772 3799 7764 3797 7763 3796 7762
3795 7762 3784 7793 3797 7801
TIME...MOT...LOC 2002Z 247DEG 26KT 3794 7788
$$
JMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:58 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 17, 3:58 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 358 PM EDT Sat Jul 17 2021 .SYNOPSIS... A weak cold front slowly moves through the local area tonight, and settles near the Virginia North Carolina border Sunday into Monday bringing chances of mainly afternoon and evening showers and thunderstorms. Drier conditions arrive by Tuesday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 355 PM EDT Saturday... High pressure is centered well off the Southeast coast this afternoon, with low pressure and an associated cold front over the upper Ohio Valley and western slopes of the Appalachians. Showers and thunderstorms are developing along a lee-side trough over the Piedmont. Temperatures this afternoon are 90-95F with dewpoints in the low/mid 70s. MLCAPE values range from 1500-2500J/kg across the region. A few stronger updrafts are developing given the moisture rich surface airmass and deep instability. However, these updrafts are short-lived given a lack of deep layer shear (less than 20kt). Instability lingers into this evening and high-res models suggest convection will become more cold pool driven and linger into the late evening and early overnight hours. A low severe risk continues (mainly for damaging wind gusts) late this afternoon and early evening, before diminishing later this evening. PoPs diminish overnight, although a few lingering showers and perhaps a tstm could linger over SE VA and NE NC. Warm and humid tonight with lows in the upper 60s to mid 70s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... As of 355 PM EDT Saturday... The aforementioned cold front will approach from the NW Sunday morning and will be weakening at the same time. By afternoon, the boundary is expected to settle into central VA. Showers/tstms are expected to develop Sunday afternoon and linger into the evening, especially across southern VA and NE NC. Forecast PoPs are mainly 30-60% as there remains some uncertainty with respect to convective coverage. Brief heavy rain is possible with any storms, but the risk for flooding is low. Showers and a few embedded tstms could linger overnight, but coverage and intensity should wane during the overnight hours. Highs Sunday range from the mid 80s to around 90F, with lows Sunday night in the mid 60s to low 70s. The front lingers over the area Monday, before pushing farther SE Monday night into Tuesday as weak high pressure builds in from the NW. PoPs Monday range from 20-30% N to 60-70% S. Again, heavy rain will accompany showers/tstms, but there is not enough confidence with regard to coverage for a widespread flooding risk. A drier airmass arrives from the NW Monday night and spreads across the area Tuesday. Highs Monday range from around 80F S with clouds and occasional showers/tstms, to the mid 80s N. Lows Monday night range from the mid 60s to around 70F. Highs Tuesday range from the mid to upper 80s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 355 PM EDT Saturday... A cold front approaches from the north Wednesday into Wednesday night, before weak high pressure builds in from the north Thursday. There is only a minimal chc of showers/tstms with this front Wednesday afternoon and evening. Another weak cold front moves through Friday and Friday night with a another chc of showers/tstms. Weak high pressure builds into the area Saturday. Highs will be seasonal and range from the upper 80s to around 90F Wednesday to Saturday. Lows will range from the mid 60s to around 70F Tuesday through Friday nights. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... As of 200 PM EDT Saturday... High pressure is centered well off the Southeast coast as of 18z, with low pressure and an associated cold front over the upper Ohio Valley and western slopes of the Appalachians. Locally, SCT CU are developing with bases of 4-5kft along with a SW wind of 8-12kt and occasional gusts to ~20kt. Showers/tstms are developing in vicinity of a lee-side trough, and this activity is expected to slowly push eastward through the late afternoon and evening. At this time showers/tstms are expected to approach RIC around and after 22z, and around and after 00z for SBY, and after 03z for PHF/SBY, with a lesser chc and mainly after 06z for ECG. Any showers/tstms have the potential to produce strong wind gusts with IFR/LIFR vsby possible in heavy rain. The cold front is expected to settle into southern VA/NE NC by Sunday. Therefore, additional showers/tstms are expected Sunday, especially across southern VA and NE NC. Flight restrictions are possible Sunday night and Monday as the cold front lingers near the VA/NC border bringing cloud cover and periodic chances of showers and tstms. Drier conditions arrive by midweek as high pressure builds into the area. && .MARINE... As of 130 PM EDT Saturday... A slow moving cold front will approach the area from the NW late tonight, then slowly move across the waters late Sunday through Mon morning. SW winds will average around 15kt for the Bay/Rivers/Currituck Sound through tonight and 15-20 kt for the coastal waters. Waves 1-3 ft...seas 2-4 ft...maybe 5 ft out at or past 20 nm. Lowering SSW winds on Sun, which should become WSW or W for a while across the northern waters Sunday evening/night as the front washes out. With the front weakening/dissipating on Monday, expect generally SSW winds aob 10 kt. Waves 1-2 ft; seas 2-3 ft. Benign boating conditions expected Tuesday through the end of next week with the next potential for a cold front passage late Wednesday or Thursday. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJZ/RMM NEAR TERM...AJZ SHORT TERM...AJZ LONG TERM...AJZ/RMM AVIATION...AJZ MARINE...JDM
Hazardous weather outlook, Jul 17, 4:27 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 427 AM EDT Sat Jul 17 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-180830- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 427 AM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Heat index values around 100 to 104 degrees are expected this afternoon. In addition, scattered storms are expected late this afternoon into early tonight. A few storms may be severe and pose a risk of damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 17, 2:14 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
214 PM EDT Sat Jul 17 2021
VAZ048-061-062-509-510-171900-
Goochland-Fluvanna-Western Louisa-Cumberland-Eastern Louisa-
214 PM EDT Sat Jul 17 2021
...THUNDERSTORMS WILL AFFECT LOUISA...NORTHEASTERN
CUMBERLAND...NORTHWESTERN GOOCHLAND AND FLUVANNA COUNTIES...
At 212 PM EDT, a strong thunderstorm was located over Fork Union,
moving northeast at 25 mph.
Wind gusts of 30 to 40 mph, heavy rain and pea size hail are
possible with this storm.
Locations impacted include...
Louisa, Mineral, Hadensville, Palmyra, Fork Union, Lake Monticello,
Columbia, Fife, Ferncliff, Lakeside Village, Boswells Tavern, Kents
Store, Troy, Duncan, Gordonsville, Scottsville, Louisa Airport, Green
Springs, Shores and Central Plains.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3806 7826 3813 7821 3813 7818 3815 7809
3813 7805 3814 7801 3812 7798 3810 7784
3806 7778 3805 7775 3802 7775 3803 7773
3801 7770 3763 7819 3765 7825 3769 7824
3774 7842 3778 7848 3780 7849
TIME...MOT...LOC 1812Z 234DEG 21KT 3774 7824
JMSpecial weather statement, Jul 17, 2:39 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
239 PM EDT Sat Jul 17 2021
VAZ060-061-171930-
Cumberland-Prince Edward-
239 PM EDT Sat Jul 17 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
CUMBERLAND AND WESTERN PRINCE EDWARD COUNTIES...
At 239 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Hixburg to near Pamplin City. Movement was
east at 20 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
Locations impacted include...
Cumberland, Farmville, Longwood University, Hampden Sydney, Hampden
Sydney College, Guinea Mills, Darlington Heights, Prospect, Raines
Tavern, Tuggle, Allens Mill, McRae, Hawk, Kingsville, Elam, Reeds and
Worsham.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3726 7868 3732 7863 3734 7860 3736 7860
3740 7859 3739 7858 3738 7859 3733 7851
3733 7847 3751 7834 3751 7820 3713 7851
3715 7855 3714 7859 3717 7863 3719 7864
3720 7869
TIME...MOT...LOC 1839Z 253DEG 17KT 3734 7862 3723 7870
JMSpecial weather statement, Jul 17, 2:58 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
258 PM EDT Sat Jul 17 2021
VAZ048-062-509>511-171945-
Goochland-Western Hanover-Fluvanna-Western Louisa-Eastern Louisa-
258 PM EDT Sat Jul 17 2021
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT LOUISA...NORTHWESTERN
GOOCHLAND...NORTHWESTERN HANOVER AND NORTHEASTERN FLUVANNA
COUNTIES...
At 257 PM EDT, thunderstorm with heavy rain were located over
Mineral, moving northeast at 30 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
Locations impacted include...
Louisa, Mineral, Hadensville, Palmyra, Gum Spring, Ferncliff,
Bumpass, Kents Store, Orchid, Louisa Airport, Central Plains,
Tabscott, Trevilians, Othma, Wares Crossroads, Wilmington, Pendleton,
Sandy Hook, Stage Junction and Mabelton.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3814 7804 3814 7801 3812 7798 3810 7784
3805 7777 3805 7775 3802 7775 3803 7773
3801 7772 3799 7764 3797 7763 3796 7762
3795 7762 3796 7757 3794 7756 3772 7794
3781 7837
TIME...MOT...LOC 1857Z 244DEG 32KT 3800 7793
JMSpecial weather statement, Jul 17, 3:36 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
336 PM EDT Sat Jul 17 2021
VAZ060-061-067-068-172000-
Nottoway-Amelia-Cumberland-Prince Edward-
336 PM EDT Sat Jul 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
CUMBERLAND...SOUTHEASTERN PRINCE EDWARD...NOTTOWAY AND WESTERN AMELIA
COUNTIES...
At 335 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Guinea Mills to near Green Bay.
Movement was east at 35 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
Locations impacted include...
Farmville, Blackstone, Crewe, Hampden Sydney College, Longwood
University, Amelia Courthouse, Nottoway, Burkeville, Jetersville,
Morven, Rice, Green Bay, Raines Tavern, Prince Edward Station,
Angola, Twin Lakes State Park, Hawk, Maplewood, Dominy Corner and
Fergusonville.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3741 7836 3746 7797 3707 7796 3708 7822
3712 7824 3710 7828 3710 7831 3711 7836
3709 7837 3710 7849
TIME...MOT...LOC 1935Z 260DEG 26KT 3736 7831 3713 7840
44Local storm report, Jul 17, 3:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 N TABSCOTT 37.90N 78.06W
07/17/2021 GOOCHLAND VA 911 CALL CENTER
TREE DOWN AT WHITESELL RD AND BROAD ST.
&&
JMSpecial weather statement, Jul 17, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
402 PM EDT Sat Jul 17 2021
VAZ510-511-172045-
Western Hanover-Eastern Louisa-
402 PM EDT Sat Jul 17 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN LOUISA
COUNTY...
At 402 PM EDT, a thunderstorm with heavy rain was located near
Mineral, moving northeast at 30 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Mineral, Bumpass, Pendleton, Beaverdam, Fredericks Hall, Apple Grove
and Cuckoo.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3801 7798 3809 7782 3808 7781 3808 7779
3805 7777 3805 7775 3802 7775 3803 7773
3801 7772 3799 7764 3797 7763 3796 7762
3795 7762 3784 7793 3797 7801
TIME...MOT...LOC 2002Z 247DEG 26KT 3794 7788
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:14 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 46 min |
| Jul 17, 2:39 PM EDT | Special Weather Statement | AKQ | Prince Edward | 51 min |
| Jul 17, 2:58 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 47 min |
| Jul 17, 3:24 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Louisa | 36 min |
| Jul 17, 3:36 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway, Prince Edward | 24 min |
| Jul 17, 6:02 PM EDT | Special Weather Statement | AKQ | City of Richmond | 28 min |
| Jul 17, 6:27 PM EDT | Special Weather Statement | AKQ | King William, New Kent | 33 min |
| Jul 17, 6:36 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 39 min |
| Jul 17, 7:01 PM EDT | Special Weather Statement | AKQ | Brunswick, Chesterfield, Dinwiddie, Henrico, City of Colonial Heights, City of Hopewell and 1 more | 44 min |
| Jul 17, 7:13 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Nottoway | 47 min |
| Jul 17, 7:24 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Henrico, City of Colonial Heights | 51 min |
| Jul 17, 7:33 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, Northumberland | 42 min |
| Jul 17, 7:50 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights and 2 more | 40 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.